If You Use This Daily Medication, the FDA Has an Urgent New Warning
OFFICIALS ARE RECALLING A PRODUCT DUE TO A POTENTIAL HEALTH HAZARD.
Anyone who lives with a chronic health condition likely has a daily medication routine. Fortunately, there are products that can alleviate symptoms, help avoid major health emergencies, and make it possible to go about a relatively normal life. But now, the Food & Drug Administration (FDA) has issued a warning for one daily medication you may want to know about. Read on to see which product is being pulled due to a potential health hazard.
RELATED: These Common Heartburn and Pain Meds Were Just Recalled, FDA Warns.
Mylan Pharmaceuticals has issued a voluntary recall of one batch of its Insulin Glargine Injection.
Shutterstock / InnaLu
On April 12, the FDA announced that Mylan Pharmaceuticals Inc. is voluntarily recalling one batch of its Insulin Glargine (Insulin glargine-yfgn) Injection, 100 units/mL (U-100). The product is packaged in 10 mL vials packed in a carton. Mylan Specialty L.P. distributed the affected products in the U.S. between December 9, 2021, and March 4, 2022.
Recalled items can be identified by the NDC number 49502-393-80, batch number BF21002800, and the expiration date of Aug. 2023 printed on the carton in which it was shipped. In addition, the notice specifies that the recall affects the unbranded Insulin Glargine-yfgn vial and not the branded interchangeable biosimilar Semglee (insulin glargine-yfgn) injection.
The insulin is being recalled due to missing labels on some vials.
According to the notice, Mylan Pharmaceuticals issued the insulin recall after discovering that the batch in question could potentially be missing labels on some vials. This could create a potential health hazard for adults and children with type 1 and type 2 diabetes who use the medication daily to improve glycemic control.
"For patients receiving treatment with more than one type of insulin (e.g., both short and long-acting insulin), a missing label on Insulin Glargine vials could lead to a mix-up of products/strengths, which may result in less optimal glycemic control (either high or low blood sugar) which could result in serious complications," the FDA warns.
RELATED: For more up-to-date information, sign up for our daily newsletter.
Here's what medical supply wholesalers and retailers should do if they have the recalled vials.
youngvet / iStock
The FDA advises all retailers to examine their inventory to check for the recalled product immediately. If any is found, quarantine it and discontinue the distribution of the batch.
Medical supply wholesalers should also examine their inventory, quarantine, and discontinue distribution of the recalled product. They should then alert all customers who may have received the recalled product, including retail customers. A list of all potential purchasers of the recalled product should also be made into a list in a Microsoft Excel file and emailed to [email protected] within five business days. Sedgwick (Stericycle) will use this information to notify your retail-level customers that received the affected batch.
Customers with recalled vials should call Stericycle for a return shipment packet.
Fortunately, according to the FDA, no adverse medical events related to the recall have yet been reported. However, any customers who have unlabeled vials in their possession should call Stericycle at 1-888-912-7084 to request a documentation packet to return the product to the company.
For general questions about the recall, customers can call the customer relations hotline for Viatris at 1-800-796-9526 on weekdays from 8 a.m. to 5 p.m. EST or send an email to [email protected]. The agency also advises anyone who may have experienced health problems as a result of using the recalled product should call their doctor or healthcare provider right away.
RELATED: If You Have Any of These 7 Medications, Stop Using Them Now, FDA Warns.